Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 15, NWS Lake Charles, LA

July 18, 2014Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Jul 18, 2014, 7:23 AM CDT for Jefferson County, Orange County, Texas. It was in force for 112 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2014, 7:23 AM CDT (12:23 UTC)
Expired
Jul 18, 2014, 9:15 AM CDT
In force
112 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:27 AM CDTFLASH FLOOD9 N Port Neches, TXREPORT OF MINOR FLOODING ACROSS LOW WATER CROSSINGS
Jul 18, 7:40 AM CDTFLASH FLOODVidor, TXTHE I-10 ON RAMP IN VIDOR IS FLOODED WITH WATER OVER THE ROAD
Jul 18, 7:52 AM CDTFLASH FLOODBeaumont, TXFLOODING NEAR LAMAR UNIVERSITY
Jul 18, 8:25 AM CDTFLASH FLOODPort Arthur, TXROADS CLOSED BETWEEN 9TH AND TWIN CITY AND 365 AND JIMMY JOHNSON BLVD.
Jul 18, 8:25 AM CDTFLASH FLOODPort Neches, TXROAD CLOSING AT SH346 AND SH347 DUE TO STANDING WATER
Jul 18, 8:31 AM CDTFLASH FLOODBeaumont, TXHEAVY FLOODING OCCURING ON MLK IN BEAUMONT
Jul 18, 8:44 AM CDTFLASH FLOODBeaumont, TXFROM TWITTER BMT POLICE ARE REPORTED ALL SERVICE ROADS ALONG EASTEX FRWY HAVE STANDING WATER ALONG WITH UNDERPASSES ALONG MLK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2083 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WGUS54 KLCH 181223
FFWLCH
TXC245-361-181415-
/O.NEW.KLCH.FF.W.0015.140718T1223Z-140718T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
723 AM CDT FRI JUL 18 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...PORT NECHES...PORT ARTHUR...NOME...
  NEDERLAND...HAMSHIRE...GROVES...CENTRAL GARDENS...BEAUMONT...
  ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WEST ORANGE...VIDOR...ORANGE...BRIDGE
  CITY...

* UNTIL 915 AM CDT

* AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM     
  ORANGE TO VIDOR TO BEAUMONT...NEDERLAND AND PORT ARTHUR. RADAR     
  ESTIMATES 2 TO 4 INCHES OF RAIN HAVE FALLEN ACROSS THE WARNED AREA 
  DURING THE PAST FEW HOURS. AN ADDITIONAL 2 TO 3 INCHES OF RAIN     
  WILL BE POSSIBLE AS MORE STORMS CONTINUE TO MOVE ACROSS THE AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ORANGEFIELD...FOREST HEIGHTS...ROSE CITY...PINE FOREST AND CHINA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3024 9375 3002 9374 2998 9379 2996 9385
      2987 9391 2984 9390 2983 9393 2980 9392
      2975 9396 2966 9436 2988 9436 2989 9445
      3008 9445

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 7:01 AM CDT, 22 minutes earlier.

Area forecast discussion, Jul 18, 7:01 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 AM CDT FRI JUL 18 2014

.DISCUSSION...
18/12Z TAF ISSUANCE.

&&

.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS ACRS THE AREA THIS MORNING
WILL SLOWLY MOVE EAST TODAY. CHANCES WILL BE HIGHEST THIS
MORNING...GRADUALLY DIMINISHING FM NW TO SE THIS AFTN AS A SFC FRONT
AND UPPER TROF PROGRESS EAST ACRS THE AREA. CARRIED PREVAILING
SHRA AT ALL SITES THROUGH EARLY AFTN...WITH TEMPO GROUPS EARLY
THIS MORNING FOR GUSTY WINDS...THUNDER...HEAVY RAINFALL AND
VISBY/CIGS LOWERING TO IFR DURING PERIODS OF STRONGER STORMS.
OUTSIDE OF THE HEAVIER PRECIP...CIGS SHOULD BE VFR WITH VISBYS
HOVERING AROUND THE MVFR/VFR THRESHOLD. KEPT PROB30 GROUPS FOR
LATE THIS AFTN AND EVENING...WITH VC THEREAFTER AS ISOLTD TO SCT
SHOWERS ARE EXPECTED TO LINGER OVERNIGHT. SLY WINDS WILL BECOME
SWLY AS THE SFC FRONT MOVES INTO THE AREA. WINDS WILL BECOME VRBL
LATE THIS AFTN AND EVENING WITH THE BOUNDARY STALLING AS IT
APPROACHES THE I-10 CORRIDOR.  24

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT FRI JUL 18 2014/

..HEAVY RAIN THREAT ESPECIALLY THIS MORNING...

DISCUSSION...
AN UPPER LEVEL DISTURBANCE IS MOVING EAST OUT OF THE SOUTHERN
PLAINS. INCREASING SOUTHERLY WINDS AHEAD OF THIS SYSTEM IS
BRINGING IN COPIOUS AMOUNTS OF GULF MOISTURE. THE PRECIPITABLE
WATER VALUE ON THE 18/00Z UPPER AIR SOUNDING FROM KLCH WAS AT 2.25
INCHES OR ABOUT 125 PERCENT OF NORMAL...WITH MEAN RH OVER 80 PERCENT. SINCE
THEN...LATEST GPS-MET DATA...SHOWS PRECIPITABLE WATERS VALUES
ACROSS THE FORECAST AREA BETWEEN 2.4 AND 2.5 INCHES...WHICH IS NOW
TWICE THE STANDARD DEVIATION...DEFINITELY NEEDED FOR A HEAVY
RAINFALL EVENT. LIFT PROVIDED BY THE UPPER LEVEL DISTURBANCE AND
DIFLUENT FLOW ALOFT...IS TAPPING INTO THE MOISTURE...PROVIDING
NUMEROUS SHOWERS AND THUNDERSTORMS. MOST OF THE STORMS ARE
PRODUCING RAINFALL RATES BETWEEN 1 AND 2 INCHES PER HOUR...AND SO
FAR AS OF 3:30 AM...THE KLCH ASOS HAS RECORDED 2.65 INCHES OF
RAINFALL SINCE MIDNIGHT...WITH AROUND 2.25 INCHES IN THE LAST 1 1/2
HOURS.

UPPER LEVEL DISTURBANCE WILL CONTINUE TO GRADUALLY MOVE EAST
ACROSS THE FORECAST AREA TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS
WILL BE THE RESULT...WITH THE BEST COVERAGE AND HEAVIEST RAINFALL
DURING THE MORNING HOURS...WHERE LIFT AND UPPER LEVEL DIVERGENCE
WILL BE AT ITS GREATEST. AGAIN...PROGS KEEP PWAT VALUES OVER 2.25
INCHES WITH MEAN RH OVER 80 PERCENT DURING THE DAY.
THEREFORE...HEAVY RAINFALL WILL BE LIKELY WITH ADDITIONAL RAINFALL
TOTALS AREA WIDE BETWEEN 1 1/2 AND 3 INCHES...WITH LOCALIZED
HIGHER AMOUNTS. INHERITED A FLASH FLOOD WATCH...AND WILL KEEP THAT
GOING THROUGH THE AFTERNOON. THE HEAVY RAINFALL MAY ALSO DRAG DOWN
SOME OF THE STRONGER WINDS IN THE MID LEVELS...SO SOME ISOLATED
WET MICRO BURSTS...WITH GUSTS OVER 40 MPH WILL BE POSSIBLE. ONE
STORM EARLIER PRODUCED A WIND GUST AT THE AWOS AT CAMERON TO 49 MPH.

THE DISTURBANCE WILL MOVE OFF TO THE EAST ON SATURDAY...ALTHOUGH
TROF FROM THIS SYSTEM WILL LINGER OVER THE FORECAST AREA...SO A
DECENT CHANCE OF RAIN WILL CONTINUE...AS GOOD MOISTURE COMBINED
WITH DAYTIME HEATING...SHOULD BE ENOUGH THE GET CONVECTION GOING.

UPPER LEVEL RIDGE OVER THE SOUTHWEST U.S. WILL TRY TO BUILD TO THE
EAST EARLIER NEXT WEEK. HOWEVER...LOOKS LIKE THERE WILL BE ENOUGH
OF A WEAKNESS ALOFT...ALONG WITH GOOD MOISTURE...TO KEEP A DAILY
CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS IN THE FORECAST.

RUA

MARINE...
LOW LEVEL JET ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MOVING
OUT OF THE SOUTHERN PLAINS...IS HELPING TO PRODUCE MODERATE
SOUTHERLY WINDS OVER THE COASTAL WATERS. THE RESULT WILL BE
EXERCISE CAUTION HEADLINED IN THE MARINE ZONES FOR THE MORNING
HOURS. GRADIENT WILL RELAX SOME BY AFTERNOON WITH WINDS DECREASING
A LITTLE. THE DISTURBANCE WILL ALSO PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. SOME OF THE STORMS
WILL PRODUCE WIND GUSTS OVER 34 KNOTS...ESPECIALLY DURING THE
MORNING HOURS WHEN LOW LEVEL JET WILL BE AT ITS STRONGEST.

THE DISTURBANCE WILL MOVE OFF TO THE EAST BY SUNDAY...DECREASING
RAIN CHANCES TO THE TYPICAL ISOLATED TO SCATTERED CATEGORY. LIGHT
TO MODERATE SOUTHERLY WINDS WILL BE FOUND...AS WEAK HIGH PRESSURE
OVER THE NORTHEAST GULF WILL RIDGE WEST INTO THE COASTAL WATERS.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  83  74  88  74 /  90  50  50  20
KBPT  84  75  88  76 /  90  50  50  30
KAEX  82  72  88  73 /  90  50  50  20
KLFT  84  75  87  76 /  90  60  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ACADIA-ALLEN-
     AVOYELLES-BEAUREGARD-CALCASIEU-EAST CAMERON-EVANGELINE-
     IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-RAPIDES-
     ST. LANDRY-ST. MARY-UPPER ST. MARTIN-VERMILION-VERNON-WEST
     CAMERON.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR HARDIN-JEFFERSON-
     NORTHERN JASPER-NORTHERN NEWTON-ORANGE-SOUTHERN JASPER-
     SOUTHERN NEWTON-TYLER.

GM...SMALL CRAFT EXERCISE CAUTION UNTIL NOON CDT TODAY FOR COASTAL
     WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA OUT 20 NM-WATERS FROM INTRACOASTAL CITY TO CAMERON
     LA FROM 20 TO 60 NM-WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&

PUBLIC/MARINE...07
AVIATION...24
Hazardous weather outlook, Jul 18, 4:56 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
456 AM CDT FRI JUL 18 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
191130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
456 AM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH ABUNDANT GULF
MOISTURE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. DUE TO THE
HIGH MOISTURE CONTENT IN THE ATMOSPHERE...HEAVY RAINFALL WILL BE
POSSIBLE. RAINFALL RATES WITH THE STORMS WILL RANGE BETWEEN 1 AND
2 INCHES...WITH AREAL RAINFALL AMOUNTS AVERAGING BETWEEN 2 AND 3
INCHES...WITH LOCALLY HIGHER AMOUNTS. WHERE THE LOCALLY HIGHER
AMOUNTS OCCUR...FLOODING OF STREETS AND LOW LYING POOR DRAINAGE
AREAS WILL BE POSSIBLE. ALSO...BRIEF WIND GUSTS TO 40 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DECENT MOISTURE ALONG WITH THE UPPER LEVEL DISTURBANCE WILL LINGER
ON SATURDAY WITH ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS.
SOME ISOLATED HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING. A DAILY CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR RAINFALL AMOUNTS AND POSSIBLE
REPORTS OF FLOODING.

GMZ430-432-435-450-452-455-470-472-475-191130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
456 AM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE.
SOME OF THE STORMS WILL PRODUCE WIND GUSTS OVER 30 KNOTS...FREQUENT
CLOUD TO WATER LIGHTNING...AND HEAVY RAINFALL REDUCING
VISIBILITIES BELOW 1 NM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LIGHT TO MODERATE ONSHORE FLOW IS EXPECTED. A DAILY CHANCE OF
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. WINDS AND SEAS WILL BE
LOCALLY HIGHER NEAR THE STORMS...ALONG WITH OCCASIONAL CLOUD TO
WATER LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Jul 18, 4:58 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
458 AM CDT FRI JUL 18 2014

LAZ052-181030-
VERMILION LA-
458 AM CDT FRI JUL 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR VERMILION PARISH UNTIL 530 AM
CDT...

AT 455 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES WEST OF FRESHWATER CITY...
MOVING NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FRESHWATER CITY AND FORKED ISLAND.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2956 9255 2985 9230 2974 9210 2972 9213
      2970 9209 2967 9212 2964 9211 2957 9216
      2956 9219 2953 9225 2953 9232

24
Local storm report, Jul 18, 6:01 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
601 AM CDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      VIDOR                   30.13N 94.00W
07/18/2014                   ORANGE             TX   BROADCAST MEDIA

            MINOR STREET FLOODING REPORTED IN VIDOR AND THE WEST SIDE
            OF BEAUMONT

&&

RDEAL
Special weather statement, Jul 18, 6:26 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 AM CDT FRI JUL 18 2014

LAZ033-044-045-181200-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-
626 AM CDT FRI JUL 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE AND ST.
MARTIN PARISHES UNTIL 700 AM CDT...

AT 623 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTHEAST OF CECILIA...MOVING
NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ATCHAFALAYA NATIONAL WILDLIFE REFUGE AND KROTZ SPRINGS.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3027 9187 3039 9206 3066 9185 3051 9172
      3051 9173 3050 9171 3039 9161

24
Local storm report, Jul 18, 6:47 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
647 AM CDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 AM     FLASH FLOOD      LAFAYETTE               30.22N 92.03W
07/18/2014                   LAFAYETTE          LA   PUBLIC

            REPORT FROM FACEBOOK OF STANDING WATER IN RIGHT LANE OF
            AMBASSADOR CAFFERY PKWY NEAR TEXAS ROADHOUSE

&&

RDEAL
Local storm report, Jul 18, 6:48 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
648 AM CDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 AM     FLASH FLOOD      LUMBERTON               30.26N 94.20W
07/18/2014                   HARDIN             TX   BROADCAST MEDIA

            STREET FLOODING REPORTED IN LUMBERTON

&&

RDEAL
Local storm report, Jul 18, 6:59 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
659 AM CDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      LUMBERTON               30.26N 94.20W
07/18/2014                   HARDIN             TX   BROADCAST MEDIA

            STREET FLOODING REPORTED OFF HORN RD IN LUMBERTON

&&

RDEAL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:46 PM CDTFlash Flood WatchLCHHardin, Jasper, Newton, Tyler24 hr
Jul 18, 5:59 AM CDTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
Jul 18, 6:41 AM CDTAreal Flood AdvisoryLCHNewton, Orange3 hr
Jul 18, 7:09 AM CDTAreal Flood AdvisoryLCHHardin, Jasper, Newton, Tyler2 hr
Jul 18, 7:53 AM CDTFlash Flood WarningLCHOrange112 min
Jul 18, 9:13 AM CDTFlash Flood WarningLCHJefferson, Orange3 hr
Jul 18, 12:14 PM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
Jul 18, 3:14 PM CDTAreal Flood WarningLCHJefferson, Orange8 hr

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.